Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Nov 2, 2016, 10:21 AM CDT for Woodford County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2016, 10:21 AM CDT (15:21 UTC)
- Expired
- Nov 2, 2016, 11:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Woodford County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WWUS83 KILX 021521
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT WED NOV 2 2016
ILZ029>031-037-021600-
PEORIA-MARSHALL-TAZEWELL-WOODFORD-
1021 AM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD...NORTHEASTERN
PEORIA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 1100 AM CDT...
AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPRING BAY...OR NEAR PEORIA...MOVING EAST AT 30 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...METAMORA...GERMANTOWN HILLS...MINONK...ROANOKE...
ROME...TOLUCA...WASHBURN...SPRING BAY...BAY VIEW GARDENS...PEORIA
HEIGHTS...CAZENOVIA...BENSON...LA ROSE...PANOLA...LOW POINT...
MOSSVILLE AND PATTONSBURG.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 19 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4094 8904 4093 8905 4093 8904 4079 8899
4074 8955 4089 8960 4104 8908
TIME...MOT...LOC 1520Z 251DEG 25KT 4082 8954
$$
GEELHARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Nov 2, 9:49 AM CDT, 32 minutes earlier.
Area forecast discussion, Nov 2, 9:49 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 949 AM CDT Wed Nov 2 2016 .UPDATE... Issued at 949 AM CDT Wed Nov 2 2016 Elevated convection tracking across mainly northern Illinois this morning along the frontal boundary, with a wing tracking across areas northwest of Peoria. Galesburg picked up a quick half inch with the storms since the top of the hour. A few showers have been trying to get going as well as far south as Jacksonville. The front should start to nudge southward later this afternoon as a wave of low pressure rides along it. MUCAPE's of 500-1000 J/kg will keep the thunder threat around as the precipitation increases again this afternoon, with the latest HRRR organizing a line of storms just east of the Iowa border around 3-4 pm. Main forecast changes were to refine the hourly PoP trends through tonight. Temperatures largely on track and required little modification. && .SHORT TERM...(Today and tonight) ISSUED AT 331 AM CDT Wed Nov 2 2016 07z/2am surface analysis shows stationary frontal boundary extending from Chicago to just north of Kansas City. The KILX CWA remains on the warm side of the front, with current temperatures in the lower to middle 60s. Scattered showers and thunderstorms have already developed north of the boundary from central Iowa into far northwest Illinois, but these are moving to the northeast and will remain well W/NW of central Illinois early this morning. Convection will gradually develop further east ahead of the front, with most models keeping the bulk of the precip in the immediate vicinity of the front. Some high-res models are suggesting isolated showers forming well into the warm sector as far southeast as the I-70 corridor later this morning; however, do not think this is plausible. As a result, have confined shower and storm chances to areas along/west of the I-55 corridor this morning...then have pushed them slightly further east toward I-57 during the afternoon. Will keep the SE CWA dry through the entire day. Given cloud cover and scattered showers, temperatures will be a bit cooler across the Illinois River Valley than they were yesterday...with afternoon highs only reaching the lower to middle 70s. Meanwhile further southeast where more sunshine will be noted, highs will once again top out in the upper 70s and lower 80s along/south of I-70. Showers and thunderstorms will become numerous this evening...as synoptic lift is enhanced within the right entrance region of a 100kt 300mb jet streak over the Great Lakes. In addition...copious amounts of moisture will flow northward from the Gulf of Mexico...resulting in record precipitable water values for early November of 1.50-1.60. As the Northern Rockies short-wave gives the front a solid push eastward, thunderstorms with locally heavy rainfall will develop and track across the area this evening. Rainfall amounts of 0.50 to 1.00 will be common everywhere north of I-70. A few of the storms could produce gusty winds and small hail along/west of I-55...as SBCAPE values push 1000J/kg and 0-6km bulk shear ranges from 30-40kt. Once the front starts moving, it will make fast progress through the CWA overnight, dropping to near Lawrenceville by 12z. .LONG TERM...(Thursday through Tuesday) ISSUED AT 331 AM CDT Wed Nov 2 2016 Once the cold front passes, high pressure will provide slightly cooler/drier weather from Thursday afternoon through early next week. The coolest conditions will be on Friday when highs drop into the lower to middle 60s. After that, rising upper heights and airmass modification will result in highs climbing back into the middle to upper 60s and perhaps close to 70 degrees over the weekend. The next chance for precipitation will hold off until late Monday into Tuesday as a weak cold front passes through the region. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 650 AM CDT Wed Nov 2 2016 VFR conditions will prevail at all sites this morning, though SPI/DEC/CMI will start with high cirrus, their cigs will lower to around 5kft like PIA and BMI in a few hours this morning. Models differ on timing of the precip with HRRR bringing in scattered showers during the morning hours and then convection starting the early afternoon. Other models do not have any precip in the morning but start convection around 17z. Will discount the scattered showers this morning from the HRRR, but follow the convection for early this afternoon. Once precip begins, cigs will drop into MVFR category. Believe when precip begins, the heavier thunderstorms will be near the start, so have a 3hr TEMPO group at all sites with lower vis and cigs, though still in MVFR category. MVFR category conditions will prevail rest of the evening. TAF sites could see some improvement during the overnight hours when precip should be ending, but some models keep precip going til after midnight. Therefore will not include another line due to too much uncertainty. Winds will be southerly til late morning. Then lighter as the front moves into the area. As the front moves through this evening, winds will become more northerly at PIA. Front will not get to the other sites til after midnight, so winds will be southwesterly just ahead of the front during the evening hours. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Nov 2, 5:20 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 520 AM CDT WED NOV 2 2016 ILZ027>030-036-040-031100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 520 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA TODAY THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ031-037-038-041>043-047>051-031100- CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- TAZEWELL-WOODFORD- 520 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066-031100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-MACON-MOULTRIE-PIATT-SHELBY-VERMILION- 520 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ067-068-071>073-031100- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 520 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
In the hours before
Special weather statement, Nov 2, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT WED NOV 2 2016
ILZ029>031-037-021600-
PEORIA-MARSHALL-TAZEWELL-WOODFORD-
1021 AM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD...NORTHEASTERN
PEORIA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 1100 AM CDT...
AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPRING BAY...OR NEAR PEORIA...MOVING EAST AT 30 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...METAMORA...GERMANTOWN HILLS...MINONK...ROANOKE...
ROME...TOLUCA...WASHBURN...SPRING BAY...BAY VIEW GARDENS...PEORIA
HEIGHTS...CAZENOVIA...BENSON...LA ROSE...PANOLA...LOW POINT...
MOSSVILLE AND PATTONSBURG.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 19 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4094 8904 4093 8905 4093 8904 4079 8899
4074 8955 4089 8960 4104 8908
TIME...MOT...LOC 1520Z 251DEG 25KT 4082 8954
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 11:11 AM CDT | Special Weather Statement | ILX | Woodford | 19 min |
| Nov 2, 11:33 AM CDT | Special Weather Statement | ILX | McLean | 27 min |
| Nov 2, 1:55 PM CDT | Special Weather Statement | ILX | Vermilion | 35 min |
| Nov 2, 2:42 PM CDT | Special Weather Statement | ILX | Knox | 48 min |
| Nov 2, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 34 min |
| Nov 2, 3:32 PM CDT | Special Weather Statement | ILX | Fulton | 28 min |
| Nov 2, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 32 min |
| Nov 2, 4:04 PM CDT | Special Weather Statement | ILX | Cass, Mason, Tazewell | 26 min |
| Nov 2, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 37 min |
| Nov 2, 4:38 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 37 min |
| Nov 2, 4:43 PM CDT | Special Weather Statement | ILX | Logan, Menard, Sangamon | 32 min |
| Nov 2, 5:10 PM CDT | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 23 min |
| Nov 2, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 46 min |
| Nov 2, 5:31 PM CDT | Tornado Warning | ILX | Macon | 29 min |
| Nov 2, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 37 min |
| Nov 2, 5:59 PM CDT | Tornado Warning | ILX | Macon, Moultrie, Piatt, Shelby | 31 min |
| Nov 2, 6:19 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 26 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.